Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 
 

 

Laudal's lemma in positive characteristic


Author: Paola Bonacini
Journal: J. Algebraic Geom. 18 (2009), 459-475
DOI: https://doi.org/10.1090/S1056-3911-08-00501-8
Published electronically: July 3, 2008
MathSciNet review: 2496454
Full-text PDF

Abstract | References | Additional Information

Abstract: Laudal's lemma states that if $ C$ is a curve of degree $ d>s^2+1$ in $ \mathbb{P}^3$ over an algebraically closed field of characteristic 0 such that its plane section is contained in an irreducible curve of degree $ s$, then $ C$ lies on a surface of degree $ s$. We show that the same result does not hold in positive characteristic and we find different bounds $ d>f(s)$ which ensure that $ C$ is contained in a surface of degree $ s$.


References [Enhancements On Off] (What's this?)

  • 1. W. P. Barth, Some properties of stale rank-$ 2$ vector bundles on $ \mathbb{P}^n$, Math. Ann. 226 no. 2 (1977), 125-150. MR 0429896 (55:2905)
  • 2. P. Bonacini, On the plane section of an integral curve in positive characteristic, to appear in Proc. A.M.S.
  • 3. L. Ein, Stable vector bundles on projective spaces in $ \emph{\text{char}}\,p>0$, Math. Ann. 254 (1980), 53-72. MR 597836 (82d:14010)
  • 4. D. Eisenbud, Commutative Algebra with a view toward Algebraic Geometry, Graduate Texts in Mathematics, no.  150, Springer-Verlag, New York, 1995. MR 1322960 (97a:13001)
  • 5. A. Geramita, M. Roggero, P. Valabrega, Subcanonical curves with the same postulation as $ Q$ skew complete intersections in projective 3-space, Istit. Lombardo Accad. Sci. Lett. Rend. A 123 (1989), 111-121 (1990). MR 1111356 (92e:14026)
  • 6. L. Gruson, C. Peskine, Section plane d'une courbe gauche: postulation, Enumerative Geometry and Classical Algebraic Geometry (Nice, 1981), Progress in Math., no. 24, Birkhäuser, Boston, Mass., 1982, pp. 33-35. MR 685762 (84c:14045)
  • 7. J. Harris, The Genus of space curves, Math. Ann. 249 (1980), 191-204. MR 579101 (81i:14022)
  • 8. R. Hartshorne, Algebraic Geometry, Graduate Texts in Mathematics, no. 52, Springer Verlag, New York, 1977. MR 0463157 (57:3116)
  • 9. -, Stable vector bundles of rank 2 on $ \mathbb{P}^3$, Math. Ann. 238 3 (1978), 229-280. MR 514430 (80c:14011)
  • 10. -, Stable reflexive sheaves, Math. Ann. 254 2 (1980), 121-176. MR 597077 (82b:14011)
  • 11. O. A. Laudal, A generalized trisecant lemma, Algebraic Geometry (Proc. Sympos. Univ. Tromsø, Tromsø, 1977), Lecture Notes in Math., no. 687, Springer-Verlag, Berlin, 1978, pp. 112-149. MR 527232 (81f:14019)
  • 12. J. S. Milne, Étale cohomology, Princeton Mathematical Series, no. 33, Princeton University Press, Princeton, N.J., 1980. MR 559531 (81j:14002)
  • 13. R. Strano, On generalized Laudal's lemma, Complex projective geometry (Trieste 1989/Bergen 1989), London Math. Soc. Lecture Note Ser., no. 179, Cambridge Univ. Press, Cambridge, 1922, pp. 284-293. MR 1201390 (94a:14032)
  • 14. G. P. Wever, The moduli of a class of rank $ 2$ vector bundles on $ \mathbb{P}^n$, Nagoya Math. J., 84 (1981), 9-30. MR 641146 (83c:14014)


Additional Information

Paola Bonacini
Affiliation: University of Catania, Viale A. Doria 6, 95124, Catania, Italy
Email: bonacini@dmi.unict.it

DOI: https://doi.org/10.1090/S1056-3911-08-00501-8
Received by editor(s): January 26, 2007
Received by editor(s) in revised form: September 30, 2007
Published electronically: July 3, 2008

American Mathematical Society